Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2004, 7:30 PM MDT for Phillips County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 7:30 PM MDT (01:30 UTC)
- Expired
- Jul 10, 2004, 8:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110130 SVRBOU COC095-110230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 728 PM MDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 830 PM MDT * AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF HOLYOKE...MOVING SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER HIGHLAND CENTER IN SOUTHWESTERN PHILLIPS COUNTY. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HIGHLAND CENTER AND WAGES. HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED WITH THIS STORM. THE MOST RECENT REPORT WAS HAIL THE SIZE OF QUARTERS 5 MILES SOUTHEAST OF HOLYOKE AT 711 PM. IF YOU ARE IN THE PATH OF THE STORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. TORRENTIAL RAIN WILL ALSO OCCUR WITH THE STORMS. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PHILLIPS COUNTY UNTIL 945 PM MDT. DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW YOUR VEHICLE TO CROSS SAFELY. LAT...LON 4057 10206 4058 10267 4041 10268 4043 10203 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:12 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 3:12 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT SAT JUL 10 2004 .SHORT TERM DISCUSSION...CURRENTLY...CONVECTION IS PRETTY SPARSE OVER THE FORECAST AREA. DEW POINTS ARE STILL MAINLY IN 50S ACROSS THE PLAINS. THE RADAR IS SHOWING A CONVERGENCE BOUNDARY IN THE ELBERT/LINCOLN COUNTY BORDER AREA NORTHWARD ACROSS WASHINGTON... INTO THE NORTHEAST CORNER. WATER VAPOR PICTURES ARE SHOWING A WAVE PUSH ACROSS THE FORECAST AREA AT THIS TIME. NOT MUCH CONVECTION IS OCCURRING BEHIND THE LEADING EDGE OF THE DRYING. GRIDS ARE SHOWING THE UPPER RIDGE AXIS OVER US OVERNIGHT AND SUNDAY. THE SOUTHWESTERLY FLOW ALOFT TONIGHT IS PROGGED TO BE MORE ZONAL BY SUNDAY AFTERNOON. AT THE LOWER LEVELS THE EASTERLY COMPONENT STAYS AROUND THIS EVENING...THEN DRAINAGE WINDS KICK IN. SOME WEAK SOUTHEASTERLIES ARE PROGGED BACK IN TO THE EASTERN PLAINS SUNDAY AFTERNOON. GRIDS SHOW THE BEST THETA-E AXIS EAST OF THE FORECAST AREA THIS EVENING. ON SUNDAY...THE AXIS IS PROGGED TO FLUSH WAY EAST. CROSS SECTIONS SHOW THE BETTER POTENTIAL INSTABILITY THIS EVENING COMPARED TO SUNDAY LATE DAY. THE DEEPER MOISTURE OVER US THIS EVENING IS PROGGED TO DRY OUT CONSIDERABLY ON SUNDAY. POPS IS BE 20% THIS EVENING FOR MOST AREAS...30% OVER THE NORTHEAST CORNER WHERE THE BOUNDARY WAS. SUNDAY WILL BE DRIER...10%-20% POPS FOR THE LATE DAY. FOR TEMPERATURES...GRIDS SHOW READINGS ON SUNDAY ABOUT 2.5-4.0 C WARMER THEN THIS AFTERNOON. .LONG TERM DISCUSSION...STG H5 RDG OVR WRN CONUS WL SLOWLY MOV INTO CNTRL COLORADO THRU TUESDAY. BY TUESDAY AFTN...H5 HEIGHTS PROGD TO RISE TO 596DM OVR CNTRL CO WITH H7 TEMPS APPROACHING 20C. OBVIOUSLY A HOT PTRN...BUT THIS WL BE TEMPERED JUST A LITTLE BY DECENT AMT OF MSTR TRAPPED UNDER THE RDG. TEMPS WILL EASILY RISE INTO THE 90S...BUT WE SHUD ESCAPE WITHOUT SEEING 100 DEGREE READINGS. WL CONT THE ISOLD POPS FOR AFTN/EVENING THUNDER. LOOKING AHD TO WED AND BEYOND ...MODELS CONTINUE TO INDICATE RDG WL HOVER ACROSS THE AREA THROUGH THE WEEK. ANTICYCLONIC FLOW ARND THE UPR HI WILL ALLOW FOR DEEP ELY FLOW TO CONTINUE ACRS NRN MEXICO AND SRN AZ. THIS WL KEEP THE WHOLE AREA PRIMED WITH MSTR AT THE MID LVLS IN A TYPICAL MONSOON PTRN. A SIGNIFICANT SURGE MAY COME THRU THE PLAINS THURS WHICH WL COOL AFTN TEMPS BACK DOWN INTO THE 80S FOR THURSDAY AND BEYOND. SINCE THERE WL BE QUITE A BIT OF MSTR OVR THE AREA...WL INCRS POPS ACRS THE MTN AREAS INTO THE CHC CATEGORY FOR WED THRU THE EXTENDED PERIOD. OTWS LTL CHGS PLANNED FOR EXTENDED FCST FOR THE DISTRICT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/046
Hazardous weather outlook, Jul 10, 11:21 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1121 AM MDT SAT JUL 10 2004 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CURRENT RADAR PICTURES ARE INDICATE SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO AT THIS TIME. THE AIRMASS OVER THE FORECAST AREA IS EXPECTED TO REMAIN FAIRLY MOIST THIS AFTERNOON. SATELLITE PICTURES SHOW SOME DRYING IN MID AND UPPER LEVELS TO MOVE ACROSS THE FORECAST AREA BY LATE AFTERNOON. THE FLOW ALOFT HAS INCREASED TODAY SO THE STORMS WILL BE MOVING FASTER THEN YESTERDAY. THE WIND PROFILE THROUGH THE ATMOSPHERE IS NOT VERY FAVORABLE FOR SEVERE STORMS TO DEVELOP. THE FAR NORTHEAST CORNER WILL SEE THE BENEFIT OF THE LONGEST PERIOD OF MOISTURE THROUGH THE DAY...HOWEVER HEATING WILL BE INHIBITED SOMEWHAT WITH THE CURRENT CLOUDINESS AND RAINFALL. TODAYS SCATTERED STORMS WILL PRODUCE SOME HEAVY RAINS AND SMALL HAIL. THE FAR NORTHEAST CORNER COULD SEE LARGER HAIL WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST CORNER OF COLORADO LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 10, 6:30 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
0630 PM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL HAXTUN 40.64N 102.63W
07/10/2004 0.75 INCH PHILLIPS CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 10, 6:43 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
0643 PM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL HAXTUN 40.64N 102.63W
07/10/2004 0.75 INCH PHILLIPS CO TRAINED SPOTTER
0632 PM HAIL 2 S PAOLI 40.59N 102.47W
07/10/2004 1.75 INCH PHILLIPS CO TRAINED SPOTTER
HEAVY RAIN WITH WATER POOLING IN YARD.
&&
CLBLocal storm report, Jul 10, 6:43 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
0643 PM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 E HAXTUN 40.64N 102.53W
07/10/2004 1.75 INCH PHILLIPS CO PUBLIC
UP TO 2 INCHES OF RAIN WITH STORM.
0549 PM HAIL HAXTUN 40.64N 102.63W
07/10/2004 0.75 INCH PHILLIPS CO TRAINED SPOTTER
0632 PM HAIL 2 S PAOLI 40.59N 102.47W
07/10/2004 1.75 INCH PHILLIPS CO TRAINED SPOTTER
HEAVY RAIN WITH WATER POOLING IN YARD.
&&
CLBLocal storm report, Jul 10, 7:15 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
0715 MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 E HAXTUN 40.64N 102.53W
07/10/2004 1.75 INCH PHILLIPS CO PUBLIC
UP TO 2 INCHES OF RAIN WITH STORM.
0549 PM HAIL HAXTUN 40.64N 102.63W
07/10/2004 0.75 INCH PHILLIPS CO TRAINED SPOTTER
0632 PM HAIL 2 S PAOLI 40.59N 102.47W
07/10/2004 1.75 INCH PHILLIPS CO TRAINED SPOTTER
HEAVY RAIN WITH WATER POOLING IN YARD.
0711 PM HAIL 5 SE HOLYOKE 40.53N 102.24W
07/10/2004 1.00 INCH PHILLIPS CO TRAIN SPOTTER
HALF INCH RAIN LAST 15 MINUTES.
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:30 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 60 min |
| Jul 10, 6:38 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.